Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 61, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2015, 3:44 PM EDT for Bristol County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2015, 3:44 PM EDT (19:44 UTC)
- Expired
- Jul 28, 2015, 4:08 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Bristol County, MA
The radar
The Boston radar (KBOX), 31 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
295
WUUS51 KBOX 281944
SVRBOX
MAC005-282045-
/O.NEW.KBOX.SV.W.0061.150728T1944Z-150728T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EDT TUE JUL 28 2015
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRISTOL COUNTY IN SOUTHEASTERN MASSACHUSETTS...
* UNTIL 445 PM EDT
* AT 344 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FREETOWN...AND WAS
MOVING SOUTH AT 15 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...DARTMOUTH...TIVERTON...WESTPORT...
FREETOWN AND BERKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4166 7114 4176 7113 4177 7111 4180 7112
4180 7110 4179 7109 4181 7105 4160 7090
4161 7093 4160 7093 4158 7107 4159 7107
4158 7108 4157 7113
TIME...MOT...LOC 1944Z 348DEG 11KT 4177 7108
$$
JWD2 follow-up statements
079
WWUS51 KBOX 281956
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT TUE JUL 28 2015
MAC005-282045-
/O.CON.KBOX.SV.W.0061.000000T0000Z-150728T2045Z/
BRISTOL MA-
356 PM EDT TUE JUL 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN BRISTOL COUNTY...
AT 355 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER FALL RIVER...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...DARTMOUTH...WESTPORT AND FREETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.
&&
LAT...LON 4165 7110 4170 7109 4172 7108 4174 7108
4177 7109 4179 7109 4180 7104 4161 7091
4161 7093 4160 7093 4158 7107 4159 7107
4158 7108 4159 7108
TIME...MOT...LOC 1955Z 342DEG 13KT 4174 7105
$$
JWD025
WWUS51 KBOX 282008
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT TUE JUL 28 2015
MAC005-282017-
/O.CAN.KBOX.SV.W.0061.000000T0000Z-150728T2045Z/
BRISTOL MA-
408 PM EDT TUE JUL 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRISTOL COUNTY IS
CANCELED...
AT 407 PM...THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELED.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM AS IT
HEADS TOWARD NEW BEDFORD AND DARTMOUTH BY 445 PM. BE ALERT FOR MINOR
STREET FLOODING.
&&
LAT...LON 4165 7110 4170 7109 4172 7108 4174 7108
4177 7109 4179 7109 4180 7104 4161 7091
4161 7093 4160 7093 4158 7107 4159 7107
4158 7108 4159 7108
TIME...MOT...LOC 2005Z 348DEG 11KT 4169 7104
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:05 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 28, 2:05 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 205 PM EDT TUE JUL 28 2015 .SYNOPSIS... A TROUGH OF LOW PRESSURE ALOFT WILL BRING A RISK OF SCATTERED SHOWERS AND THUNDERSTORMS TO EASTERN MASSACHUSETTS AND POSSIBLY RHODE ISLAND TODAY. HOT AND HUMID CONDITIONS EXPECTED THROUGH THURSDAY. A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS LATE THURSDAY AND THURSDAY NIGHT. WARM BUT DRIER AND LESS HUMID WEATHER IS EXPECTED FRIDAY INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... ***A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY EVENING MAINLY ACROSS EASTERN MA AND RHODE ISLAND BUT CAN NOT RULE ONE OUT ACROSS THE INTERIOR WITH SOME TERRAIN INTERACTION*** 2 PM UPDATE... NO CHANGES MADE TO THE PREVIOUS FORECAST. LATEST SPC MESO-ANALYSIS SHOWS 2000 TO 3000 J/KG OF CAPE WITH EFFECTIVE BULK SHEAR OVER 50 KNOTS ACROSS EASTERN NEW ENGLAND. LATEST MESOSCALE MODELS INDICATE HIGHEST RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN NEW ENGLAND...ESPECIALLY SOUTHEAST MA AND INTO RHODE ISLAND. HOWEVER...CAN NOT COMPLETELY RULE ONE OUT ANYWHERE AS A RESULT OF SOME TERRAIN INTERACTION. WE ARE WATCHING ONE STRONG STORM RIGHT NOW IN NORTHWEST MA. PREVIOUS DISCUSSION FROM 1030 AM... OVERALL...A RATHER COMPLEX AND UNCERTAIN SETUP ON CONVECTIVE POTENTIAL THIS AFTERNOON INTO EARLY THIS EVENING. LOW CLOUDS HAVE BURNED OFF ACROSS MOST OF THE REGION BY LATE MORNING...EXCEPT FOR AREAS NEAR THE SOUTH COAST. EVEN IN THESE LOCATIONS...SHOULD SEE SKIES BECOME PARTLY TO MOSTLY SUNNY IN THE NEXT HOUR OR SO. STRONG EARLY MORNING SHORTWAVE THAT CROSSED NORTHERN NEW ENGLAND WAS MOVING AWAY FROM THE REGION. IN ITS WAKE...THERE WAS SOME SUBSIDENCE WHICH WILL AT LEAST ALLOW FOR A FAIR AMOUNT OF SUNSHINE FOR THE NEXT FEW HOURS. HIGH TEMPS WILL TOP OUT IN THE UPPER 80S TO NEAR 90 AND IT WILL BE HUMID WITH DEWPOINTS GENERALLY IN THE 60S. THE MAIN UNCERTAINTY CONTINUES TO REVOLVE AROUND CONVECTIVE POTENTIAL FROM MID AFTERNOON INTO EARLY THIS EVENING. WILL GO OVER BOTH THE FAVORABLE AND UNFAVORABLE INGREDIENTS FOR CONVECTION. 1) FAVORABLE: THE DEPARTING FIRST SHORTWAVE ACTUALLY HAS DELIVERED 500 MB TEMPS OF -12C TO EASTERN MA LATE THIS MORNING...WHICH IS QUITE COLD ALOFT CONSIDERING OUR AIRMASS AT THE SURFACE. THEREFORE...WE SHOULD HAVE NO PROBLEM ATTAINING 2000 TO 3000 J/KG OF CAPE ACROSS EASTERN NEW ENGLAND THIS AFTERNOON. QUITE HIGH FOR OUR NECK OF THE WOODS. AT THE SAME TIME...ANOTHER SHORTWAVE WILL BE DROPPING DOWN ALONG THE EASTERN MA COAST. IN ADDITION...0 TO 6 KM SHEAR VALUES WILL BE INCREASING ON THE ORDER OF 35 TO 45 KNOTS DURING THE AFTERNOON. 2)UNFAVORABLE: THE FIRST SHORTWAVE CREATED SUBSIDENCE AND WHILE IT WILL HELP TO ALLOW HIGH CAPE TO DEVELOP...DRY MID LEVEL AIR MAY ATTEMPT TO CUTOFF ANY UPDRAFTS. THIS IS PROBABLY ONE OF THE MAIN REASONS THAT SEVERAL MODELS ARE NOT SHOWING MUCH QPF. ALTHOUGH 0 TO 6 KM SHEAR IS QUITE IMPRESSIVE...LOW LEVEL WIND FIELDS ARE QUITE WEAK WHICH WILL BE ANOTHER LIMITING FACTOR. FINALLY...500 MB TEMPS ALONG THE EASTERN MA COAST WARM FROM -12C AROUND 18Z TO -9C BY 00Z. SO OVERALL...THERE ARE QUITE A BIT OF MIXED SIGNALS FROM MID AFTERNOON AND EVENING. WE DO THINK THAT THERE SHOULD AT LEAST BE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS EASTERN MA/RI WITH HELP FROM SOME CONVERGENCE ON THE SEA BREEZE FRONT. MANY HIGH RESOLUTION MODELS IN FACT SHOW THAT. HIT AND MISS ACTIVITY MAY EXTEND INTO CENTRAL MA WITH THE HELP OF THE TERRAIN. IN FACT...MAY EVEN SEE AN ISOLATED STORM OR TWO IN OUR FAR WESTERN ZONES ALTHOUGH PROBABLY FEW AND FAR BETWEEN. IF THOSE LIMITING FACTORS ARE OVERCOME...THERE IS THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS...GIVEN VERY HIGH CAPES AND RATHER COLD 500 MB TEMPS THROUGH 19 OR 20Z. BEST SHOT WILL BE ON THE SEA BREEZE FRONT BUT CAN/T RULE OUT SOMETHING ON THE HIGHER TERRAIN. AREAL COVERAGE OF ANY STORMS WILL PROBABLY BE LIMITED WITH DRY WEATHER DOMINATING...ESPECIALLY IN OUR WESTERN ZONES. IT COULD BE ONE OF THOSE SCENARIOS WHERE WE COULD END UP WITH JUST A FEW LOW TOPPED THUNDERSTORMS IF TOO MUCH DRY AIR ENTRAINS. HOWEVER...THERE ALSO IS A LOW RISK OF A VERY ISOLATED/LOCALIZED HIGH END SEVERE WEATHER EVENT IN THE FORM OF LARGE HAIL/MICROBURST GIVEN THE ABOVE REASONING. && .SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... TONIGHT INTO TOMORROW... A FEW LINGERING SHOWERS ARE POSSIBLE AFTER 00Z. OTHERWISE EXPECT A QUIET NIGHT AS MID-LEVEL RIDGE BEGINS TO BUILD INTO THE REGION. WEAK FLOW AND INCREASING LOW LEVEL MOISTURE WILL ALLOW FOR ANOTHER ROUND OF FOG TO DEVELOP. ALTHOUGH BELIEVE THAT IT WONT BE AS WIDESPREAD AS TONIGHT. BEST CHANCE IS ACROSS THE CAPE AND ISLANDS AND WHERE PRECIP OCCURS TODAY. OVERNIGHT TEMPS WILL DROP INTO THE UPPER 60S TO LOW 70. HIGH PRESSURE BUILDS ACROSS SOUTHERN NEW ENGLAND TOMORROW BRINGING 18-19C 850MB TEMPS. THIS WILL ALLOW FOR TEMPS TO REACH IN THE LOW TO MID 90S. DEWPOINTS WILL STILL BE IN THE UPPER 60S TO LOW 70S LEADING TO HEAT INDEX VALUES IN THE MID 90S. CANNOT RULE OUT A SPOT SHOWER ON WEDNESDAY IF LOCATIONS REACH THEIR CONVECTIVE TEMPERATURES...ESP ACROSS THE HIGHER TERRAIN. BECAUSE OF THE UNCERTAINTY KEPT FORECAST DRY. && .LONG TERM /THURSDAY THROUGH MONDAY/... 350 AM UPDATE... HIGHLIGHTS... * VERY WARM AND HUMID THU * SCATTERED STORMS POSSIBLE LATE THU/THU NIGHT * DRIER/LESS HUMID FRI THRU MON BUT STILL WARM WED NIGHT/THU/THU NIGHT... GOOD MODEL AGREEMENT ON SHORT WAVE RIDGING OVER THE AREA WED NIGHT INTO THU. THUS DRY WEATHER TO START THIS PERIOD HOWEVER THE RISK OF SHOWERS/T-STORMS INCREASES LATE THU INTO THU NIGHT AS POTENT NORTHERN STREAM TROUGH CURRENTLY EXITING THE NORTHERN ROCKIES INTO THE HIGH PLAINS BEGINS TO APPROACH NEW ENGLAND FROM THE WEST. APPEARS TIMING OF THE FRONT COMES THROUGH OVERNIGHT...WELL AFTER PEAKING HEATING. THIS COMBINED WITH MARGINAL SHEAR KEEPS THE RISK LOW FOR STRONG CONVECTION LATE THU INTO THU NIGHT. HOWEVER GOOD SYNOPTIC SCALE LIFT WITH THIS TROUGH SUGGEST AT LEAST SHOWERS SHOULD BE ABLE TO HOLD TOGETHER AND MOVE ACROSS THE AREA LATE THU AND THU NIGHT. PWATS ABOVE NORMAL AND DEW PTS 65 TO 70 WILL INCREASE THE RISK FOR HEAVY DOWNPOURS. ALTHOUGH STILL 2 DAYS AWAY WILL NEED TO MONITOR LATER MODEL TRENDS. OTHERWISE VERY WARM AND HUMID CONDITIONS THU AHEAD OF APPROACHING COLD FRONT. A MODEL BLEND OFFERS HIGHS U80S TO L90S. FRIDAY THROUGH MONDAY... ANOMALOUS CLOSED LOW/VORTEX SETS UP OVER HUDSON/JAMES BAY THIS TIME PERIOD. THIS RESULTS IN BELOW NORMAL HEIGHTS AND MEAN TROUGH OVER THE GREAT LAKES INTO THE NORTHEAST. THIS WILL KEEP TEMPERATURES NEAR NORMAL /HIGHS MU80S/ AND LOWS IN THE 60S ALONG WITH TOLERABLE HUMIDITY AS DEW PTS AVERAGE IN THE 50S DURING THE DAYLIGHT HOURS. HOWEVER WITH THE NORTHERN STREAM JET SUPPRESSED SOUTHWARD INTO THE GREAT LAKES AND NORTHEAST THERE WILL BE THE RISK OF SCATTERED DIURNAL SHOWERS/T-STORMS JUST ABOUT EVERY DAY. TOO DIFFICULT AT THIS TIME RANGE TO TIME INDIVIDUAL SHORT WAVES. NOT A WASHOUT BUT THE RISK OF CONVECTION FROM TIME TO TIME. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH TUESDAY AFTERNOON/... THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE. MAINLY VFR CONDITIONS BUT HIT AND MISS SHOWERS/THUNDERSTORMS EXPECTED THROUGH EARLY EVENING WILL RESULT IN LOCALIZED LOWER CONDITIONS. ACTIVITY WILL BE ISOLATED...EXCEPT PERHAPS ACROSS EASTERN MA AND RHODE ISLAND WHERE SEA BREEZE CONVERGENCE MAY HELP. A FEW OF THE STORMS MAY BE STRONG TO EVEN SEVERE WITH HAIL AND GUSTY WINDS. HIGHEST RISK FOR THAT IS EASTERN MA/RI. TONIGHT...MODERATE CONFIDENCE. ANY ISOLATED TO SCATTERED CONVECTION SHOULD COME TO AN END EARLY THIS EVENING. OTHERWISE...VFR FOR MOST SITES EXCEPT FOR SOME PATCHY FOG IN THE TYPICALLY PRONE LOCATIONS. ALSO...CANNOT RULE OUT IFR IN STRATUS AND FOG ACROSS FAR SE MASS INCLUDING THE CAPE AND ISLANDS...BUT CONFIDENCE IN THAT IS LOW. WEDNESDAY...HIGH CONFIDENCE IN VFR CONDITIONS. KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR THROUGH TONIGHT. LOW CONFIDENCE ON WHETHER OR NOT A THUNDERSTORM IS IN THE VICINITY OF BOSTON BETWEEN 19Z AND 23Z. KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR THROUGH TONIGHT. OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/... 350 AM UPDATE... WED NGT/THU...PATCHY MVFR/IFR IN FOG WED NGT BUT QUICKLY IMPROVING TO VFR THU MORNING. LOW PROB THAT MVFR/IFR IN STRATUS LINGERS ALONG THE SOUTH COAST THU. THEN UNCERTAINTY ON HOW QUICK THIS FOG/STRATUS BURNS OFF SOUTH COAST. THU NIGHT...VFR-MVFR IN SCATTERED SHOWERS/T-STORMS. SOME UNCERTAINTY ON HOW WIDESPREAD PRECIP WILL BE. FRI AND SAT...VFR LIKELY. HIGH FORECAST CONFIDENCE. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH WEDNESDAY. A FEW SPOT SHOWERS AND PERHAPS A THUNDERSTORM WILL BE POSSIBLE TODAY. THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA. OTHERWISE FOG AND STRATUS WILL BE THE ISSUE TONIGHT...WITH DRY WEATHER EXPECTED ON WEDNESDAY. OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/... 350 AM UPDATE... WED NIGHT AND THU...FAIRLY TRANQUIL WIND AND SEAS. POSSIBLE PATCHY FOG IN HUMID AIRMASS. THU NIGHT...MODEST SSW WIND AHEAD OF APPROACHING COLD FRONT. SCATTERED SHOWERS WITH EMBEDDED THUNDER POSSIBLE. FRI AND SAT...COLD FRONT SLOWLY MOVES OFFSHORE. ANOTHER WEAK FRONT MAY ENTER THE WATERS SAT. WSW WINDS EXPECTED. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/DUNTEN NEAR TERM...FRANK SHORT TERM...DUNTEN LONG TERM...NOCERA AVIATION...FRANK/DUNTEN MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Jul 28, 3:56 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EDT TUE JUL 28 2015 CTZ002>004-MAZ002>024-026-RIZ001>008-290800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 356 AM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...MAINLY ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND BUT CAN NOT COMPLETELY RULE OUT ACROSS CENTRAL MASSACHUSETTS. THIS INCLUDES THE WORCESTER HILLS. THE MAIN RISKS ARE LOCALLY STRONG TO DAMAGING WIND GUSTS AND ISOLATED HAIL. IN ADDITION...HEAVY RAINFALL MAY RESULT IN VERY LOCALIZED STREET FLOODING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230>237-250-251-254>256-290800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 356 AM EDT TUE JUL 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THESE MAY CONTAIN BRIEF STRONG WIND GUSTS ALONG WITH HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 28, 1:49 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT TUE JUL 28 2015
MAZ002-003-281845-
WESTERN FRANKLIN-EASTERN FRANKLIN-
149 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN HAMPSHIRE AND
CENTRAL FRANKLIN COUNTIES COUNTIES...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GREENFIELD...MOVING SOUTH AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND VERY HEAVY RAINFALL FALLING OVER AN
AREA WHICH RECEIVED HEAVY RAIN YESTERDAY...ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AMHERST...GREENFIELD...DEERFIELD...MONTAGUE...HADLEY...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...
LEVERETT...ERVING...SHUTESBURY...COLRAIN...GILL...WHATELY...WENDELL
AND LEYDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4269 7250 4242 7239 4241 7248 4243 7249
4242 7259 4242 7261 4241 7270 4245 7270
4245 7274 4266 7273
TIME...MOT...LOC 1748Z 352DEG 10KT 4261 7261
MDSpecial weather statement, Jul 28, 2:25 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 225 PM EDT TUE JUL 28 2015 MAZ005-012-013-281915- SOUTHERN WORCESTER-CENTRAL MIDDLESEX COUNTY-WESTERN NORFOLK- 225 PM EDT TUE JUL 28 2015 ...STRONG THUNDERSTORM DEVELOPING IN METROWEST... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN WESTBORO AND HOPKINTON...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT MOVES ALONG THE I-495 CORRIDOR TOWARD BELLINGHAM THROUGH 330 PM. LOCATIONS IMPACTED INCLUDE... FRAMINGHAM...FRANKLIN...MILFORD...WESTBOROUGH...ASHLAND... BELLINGHAM...HOPKINTON...HOLLISTON...MEDWAY...NORFOLK... SOUTHBOROUGH...MILLIS...UPTON...HOPEDALE...MENDON AND SHERBORN. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE. && LAT...LON 4229 7159 4230 7145 4211 7133 4208 7159 TIME...MOT...LOC 1825Z 349DEG 13KT 4223 7151 JWD
Local storm report, Jul 28, 2:42 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
242 PM EDT TUE JUL 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
ROUTE 91 SOUTHBOUND AT GREENFIELD TOWN LINE...TREE DOWN
ACROSS ROAD.
0212 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON LOWER ROAD.
0226 PM TSTM WND DMG DEERFIELD 42.54N 72.61W
07/28/2015 FRANKLIN MA AMATEUR RADIO
TREE HANGING IN ROAD ON KEETS ROAD. ROAD PARTIALLY
BLOCKED.
&&
KABSpecial weather statement, Jul 28, 3:07 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
307 PM EDT TUE JUL 28 2015
MAZ004-012-281945-
NORTHERN WORCESTER-SOUTHERN WORCESTER-
307 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM DEVELOPING IN NORTH CENTRAL MASSACHUSETTS...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CLINTON AND LEOMINSTER...MOVING SOUTH AT
15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD NORTHAMPTON AND
SHREWSBURY BY 4 PM...INCLUDING PORTIONS OF I-290.
LOCATIONS IMPACTED INCLUDE...
WORCESTER...LEOMINSTER...SHREWSBURY...HUDSON...WESTBOROUGH...
NORTHBOROUGH...CLINTON...SOUTHBOROUGH...LANCASTER...STERLING...WEST
BOYLSTON...BOLTON...BOYLSTON AND BERLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4240 7160 4238 7159 4235 7163 4231 7159
4232 7155 4229 7153 4226 7178 4249 7178
4251 7166
TIME...MOT...LOC 1906Z 349DEG 13KT 4244 7172
JWDSpecial weather statement, Jul 28, 3:23 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
323 PM EDT TUE JUL 28 2015
MAZ017-018-020-282015-
NORTHERN BRISTOL-SOUTHERN BRISTOL-WESTERN PLYMOUTH-
323 PM EDT TUE JUL 28 2015
...STRONG THUNDERSTORM DEVELOPING IN SOUTHEAST MASSACHUSETTS...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER MANSFIELD...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM AS IT HEADS TOWARD DIGHTON...FREETOWN AND
LAKEVILLE BY 4 PM.
LOCATIONS IMPACTED INCLUDE...
TAUNTON...ATTLEBORO...MANSFIELD...EASTON...NORTON...SOMERSET...
SWANSEA...RAYNHAM...REHOBOTH...LAKEVILLE...FREETOWN...DIGHTON AND
BERKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4202 7126 4206 7117 4182 7088 4177 7107
4176 7112 4177 7111 4179 7112 4176 7113
4175 7116
TIME...MOT...LOC 1923Z 332DEG 30KT 4202 7120
JWDSpecial weather statement, Jul 28, 3:31 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 331 PM EDT TUE JUL 28 2015 CTZ002-003-MAZ011-282030- HARTFORD-TOLLAND-EASTERN HAMPDEN- 331 PM EDT TUE JUL 28 2015 ...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND...NORTHEASTERN HARTFORD AND SOUTH CENTRAL HAMPDEN COUNTIES... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SPRINGFIELD...MOVING SOUTH AT 10 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...CHICOPEE...ENFIELD...AGAWAM...WEST SPRINGFIELD... LONGMEADOW...SUFFIELD...EAST LONGMEADOW...ELLINGTON...WILBRAHAM... STAFFORD...SOMERS AND HAMPDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4215 7263 4214 7240 4195 7237 4195 7266 TIME...MOT...LOC 1930Z 000DEG 10KT 4212 7253 MD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:40 AM EDT | Dense Fog Advisory | BOX | Franklin, Hampden, Hampshire, Worcester | 2 hr |
| Jul 28, 1:49 PM EDT | Special Weather Statement | BOX | Franklin | 56 min |
| Jul 28, 2:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 44 min |
| Jul 28, 2:25 PM EDT | Special Weather Statement | BOX | Norfolk | 50 min |
| Jul 28, 3:05 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 55 min |
| Jul 28, 3:07 PM EDT | Special Weather Statement | BOX | Middlesex | 38 min |
| Jul 28, 3:23 PM EDT | Special Weather Statement | BOX | Bristol | 52 min |
| Jul 28, 3:31 PM EDT | Special Weather Statement | BOX | Hampden | 59 min |
| Jul 28, 3:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 4:10 PM EDT | Special Weather Statement | BOX | Bristol | 50 min |
| Jul 28, 4:12 PM EDT | Special Weather Statement | BOX | Plymouth | 48 min |
| Jul 28, 4:18 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 28, 4:32 PM EDT | Special Marine Warning | BOX | 43 min | |
| Jul 28, 4:38 PM EDT | Areal Flood Warning | BOX | Plymouth | 2 hr |
| Jul 28, 4:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 28, 4:55 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 35 min |
| Jul 28, 5:17 PM EDT | Special Marine Warning | BOX | 28 min | |
| Jul 28, 5:36 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 28, 5:43 PM EDT | Special Marine Warning | BOX | 47 min | |
| Jul 28, 6:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 28, 7:01 PM EDT | Special Weather Statement | BOX | Worcester | 44 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.